DRESS Syndrome

DRESS syndrome stands for Drug Reaction (or Rash) with Eosinophilia and Systemic Symptoms. The term was coined in a 1996 report in an attempt to simplify terminology for a syndrome recognized as early as 1959. It is a syndrome, caused by exposure to certain medications, that may cause a rash, fever, inflammation of internal organs, lymphadenopathy, and characteristic hematologic abnormalities such as eosinophilia, thrombocytopenia, and atypical lymphocytosis. The syndrome carries about a 10% mortality. Treatment consists of stopping the offending medication and providing supportive care. Systemic steroids are commonly used as well; however, there are no controlled clinical trials to assess the efficacy of this treatment.

Read more about DRESS Syndrome:  Nomenclature, Presentation, Causes

Other articles related to "dress syndrome":

DRESS Syndrome - Causes
... Drugs that commonly induce DRESS syndrome include phenobarbital, carbamazepine, phenytoin, lamotrigine, minocycline, sulfonamides, allopurinol ...

Famous quotes containing the words syndrome and/or dress:

    [T]he syndrome known as life is too diffuse to admit of palliation. For every symptom that is eased, another is made worse. The horse leech’s daughter is a closed system. Her quantum of wantum cannot vary.
    Samuel Beckett (1906–1989)

    A blond in a red dress can do without introductions—but not without a bodyguard.
    Rona Jaffe (b. 1932)